MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 90 DEG TI S-HOOK/RIGHT; PROSTHESIS, RIB REPLACEMENT

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 90 DEG TI S-HOOK/RIGHT; PROSTHESIS, RIB REPLACEMENT
Model Number 04.601.000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: (b)(6).Patient weight not available for reporting.Date of device breakage is not known.(b)(4), lot unknown.Date of implant is not known.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient was implanted with the veptr rib expansion construct on unknown date.Patient was returned to surgery on (b)(6) 2017 due to a broken 90 degree titanium s-hook/right.The s-hook was replaced, surgery was completed successfully.(b)(4).
 
Additional Manufacturer Narrative
The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Part 04.601.000, lot h170137: release to warehouse date: september 02, 2016.Manufacturing site: (b)(4).No non-conformance reports were generated during production.Review of the device history record (dhr) showed that there were no issues during the manufacture of this product, and any sub-components, that would contribute to this complaint condition.A product investigation was completed: the returned s-hook was confirmed to be broken.The broken fragments were returned.The s-hook was also found to be bent and has nicks and gouges across the balance of the device.Replication of the complaint condition is not applicable as the device is already broken.The diameter of the broken fragment of the hook measured and were within the specification.Based on review of the dhr records there is no indication that any material issues contributed to the complaint condition.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was noted the patient was stable following surgery.Initially it was reported the pelvic hook fractured into pieces that were difficult to remove.During the investigation it was noted it was also found to be bent and has nicks and gouges across the balance of the device.

Brand Name
90 DEG TI S-HOOK/RIGHT
Common Device Name
PROSTHESIS, RIB REPLACEMENT
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7148579
Report Number2939274-2017-50453
Device Sequence Number927857
Product Code MDI
UDI-Device Identifier10705034734231
UDI-Public(01)10705034734231(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142587
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.601.000
Device Catalogue Number04.601.000
Device Lot NumberH170137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2017
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer12/29/2017
01/25/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date01/23/2018
01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR